Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Continued OI after starting new regime
Sep 24, 2005

I was recently diagnosed positive in May 2005 after a very bad Seroconversion. Initial CD4 was 117 and VR over 500k. I tested Negative in November 2004 and thus think that I was infected around March 2005. I had a bad fever at seroconversion (103) and had Thrush 3 times in 6 weeks. I was put on Sustiva and Truvada in June and have been 100% adherent. However I now have folliclitis and I am taking antihistamines then last week had a further fever of 103 for 2 days and within a week a further Thrush infection. My last bloods indicated my CD4 was up to 324 and Viral Load down to <20k. I have had resistance tests and the HIV strains are not resistant. Will I continue to get these types of OI as my CD4 rises or should I ask my doctor to review my regime as it is so new. Thanks

Response from Dr. Young

Thank you for your post.

In short, I don't think that you will necessarily continue to have problems with opportunistic infections- thrush (yeast infection of the mouth) is quite common and can flair from time to time, especially if you have something that's causing you to have fevers.

The folliculitis is not something that I regard as an opportunistic infection, though infection it clearly is.

With our very nice initial increase in CD4 cell counts and drop in viral load, I'd predict that you're on a regimen that should prove to be very potent and durable for your virus.

Either way, though, it's never a bad idea to review your situation and sypmtoms with your doctor or healthcare provider.

Good luck, thanks for posting. BY



Previous
Vacation (with or without meds)
Next
will move my family anywhere in usa

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement